Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 182, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 4, 2024, 6:52 PM CST for Blanco County, Kendall County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2024, 6:52 PM CST (00:52 UTC)
- Expired
- Nov 4, 2024, 7:15 PM CST
- In force
- 23 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Blanco County, TX, Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 64 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.9 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 2415 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
611 WUUS54 KEWX 050052 SVREWX TXC031-259-050115- /O.NEW.KEWX.SV.W.0182.241105T0052Z-241105T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Austin/San Antonio TX 652 PM CST Mon Nov 4 2024 The National Weather Service in Austin San Antonio has issued a * Severe Thunderstorm Warning for... Blanco County in south central Texas... Northeastern Kendall County in south central Texas... * Until 715 PM CST. * At 651 PM CST, a severe thunderstorm was located over Flugrath, or near Blanco, moving north at 35 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Blanco. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2998 9841 3004 9861 3045 9851 3037 9821 TIME...MOT...LOC 0051Z 198DEG 30KT 3009 9849 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ RUNYEN
1 follow-up statement
833 WWUS54 KEWX 050105 SVSEWX Severe Weather Statement National Weather Service Austin/San Antonio TX 705 PM CST Mon Nov 4 2024 TXC031-259-050115- /O.EXP.KEWX.SV.W.0182.000000T0000Z-241105T0115Z/ Blanco TX-Kendall TX- 705 PM CST Mon Nov 4 2024 ...THE SEVERE THUNDERSTORM WARNING FOR BLANCO AND NORTHEASTERN KENDALL COUNTIES WILL EXPIRE AT 715 PM CST... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However heavy rain is still possible with this thunderstorm. LAT...LON 2998 9841 3004 9861 3045 9851 3037 9821 TIME...MOT...LOC 0105Z 198DEG 30KT 3020 9845 $$ RUNYEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 6:03 PM CST, 49 minutes earlier.
Area forecast discussion, Nov 4, 6:03 PM CST, 49 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 603 PM CST Mon Nov 4 2024 ...New AVIATION... .SHORT TERM... (Tonight through Tuesday night) Issued at 1244 PM CST Mon Nov 4 2024 ...A Line of Isolated to Scattered Strong to Severe Thunderstorms Expected this Evening for Locations near and East of the I-35 Corridor... A breezy, warm, and moist southerly flow has continued into the early afternoon across a majority of the region but winds decrease going towards the west where a dryline is now entering portions of the Southern Edwards Plateau. Skies remain mostly cloudy east of I-35 with a few remaining embedded showers, but these will become less common through early to mid-afternoon. Out west, in the Hill Country, clouds are breaking ahead of the dryline and this has led to some vertical growth recently for showers across that area. This activity moving into Burnet and western Travis/Williamson counties will be where a pre-frontal storm or two could establish before activity quickly moves north into the FWD CWA. The main thunderstorm risk arrives this evening as a cold front overtakes the eastward advancing dryline. The short term guidance has become more consistent on showing a broken line of thunderstorms unzippering in the vicinity or just west of the I-35 Corridor north of San Marcos this evening. With moderate instability (MLCAPE into the 1500 to 2500 J/kg range) along with increasing bulk shear will allow for storms to trend strong to isolated severe levels. Primary hazards would be strong damaging winds followed by large hail but adequate low-level shear and directional turning of the winds exist for a low end tornado threat as well. Activity will progress eastward later tonight into the coastal plains. The SPC has expanded the level 2 of 5 risk of severe weather on the latest Day 1 Convective outlook more southeastward to include San Marcos, Gonzalez, and La Grange. The level 1 of 5 risk otherwise remains very similar to the previous outlook. In addition to the severe weather risk, intense rainfall rates and initial slow storm movement could lead to storms quickly producing 2+ inches in a short period of time and the threat of isolated flash flooding across the region. Thunderstorm intensity likely wanes beyond midnight to 2 am across our central and eastern zones but short term guidance still continues to suggest some elevated post-frontal showers filling in across the region. This activity should gradually shift eastward with time as well but it may take until the mid to late Tuesday morning timeframe to shift out of our CWA to the east. Skies will otherwise clear out from northwest to southeast into and during Tuesday afternoon. The post-frontal north to northwesterly flow ushers in a drier and slightly cooler airmass across the region through Tuesday and into Tuesday night. Daytime highs on Tuesday will generally run within the 70s while the overnight lows for late Tuesday night into early Wednesday morning drop into the low to mid 40s within the coolest valleys to the upper 40s and low 50s elsewhere. && .LONG TERM... (Wednesday through Monday) Issued at 1244 PM CST Mon Nov 4 2024 Our more active weather pattern is expected to continue through the long term period of the forecast. On Wednesday, southwest flow at the 500mb level will continue ahead of the next approaching upper level low diving southeast out of the Rockies for late week. This will be our next rainmaker. Surface flow out of the south will increase once again ahead of this upper-level disturbance, and upper level support should be sufficient to support a low to medium chance for showers and thunderstorms Thursday and again on Friday. Medium range guidance keeps us in southwest flow until Saturday when the upper low mentioned above finally moves northeast and lifts out of north Texas. That should set the stage for a rather nice weekend with highs in the 70s and mornings in the 50s. && .AVIATION... (00Z TAFS) Issued at 548 PM CST Mon Nov 4 2024 Radar trends look to be in line with the latest HRRR runs in taking through a near continuous squall line through the metro cities between 03Z and 07Z. AUS will likely see the first wind shift from the gust front, as early as 03Z. At SAT, feeder cells east of the developing line could potentially create some shifty winds before the main line draws near by 04Z. SSF should see the latest TEMPO group to end around 07Z. Some hail and wind gusts to near 40 knots are possible with the stronger activity more probable over Central TX around AUS. Meanwhile, the frontal shift has already reached DRT, and only a few low impact showers are forecast for late tonight. Similarly the conditions should improve quickly along I-35 after midnight and a few residual showers could occur through 12Z. Post frontal winds are shown in all the MOS guidances to be higher in the several hours behind the front, with not much of a mixing boost for gusts expected after daybreak. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 59 73 52 79 / 80 20 0 0 Austin Bergstrom Intl Airport 60 74 47 78 / 80 20 0 0 New Braunfels Muni Airport 61 76 51 81 / 80 20 0 0 Burnet Muni Airport 57 71 49 77 / 40 10 0 0 Del Rio Intl Airport 58 75 50 83 / 20 10 0 0 Georgetown Muni Airport 58 71 48 76 / 80 20 0 0 Hondo Muni Airport 60 78 48 81 / 40 20 0 0 San Marcos Muni Airport 59 74 48 79 / 80 20 0 0 La Grange - Fayette Regional 62 72 50 78 / 90 30 0 0 San Antonio Intl Airport 62 77 53 79 / 80 20 0 0 Stinson Muni Airport 63 77 52 81 / 70 20 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Brady Long-Term...MMM Aviation...18
Hazardous weather outlook, Nov 4, 3:31 PM CST, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 331 PM CST Mon Nov 4 2024 TXZ171>173-183>194-202>209-217>225-228-052145- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 331 PM CST Mon Nov 4 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. A line of strong to isolated severe storms will develop from this evening through late tonight. Thunderstorms will develop along a front just to the west of or near the I-35 corridor and move east towards the overnight with damaging wind and large hail the main threats. A low end threat for a tornado exists as well. Heavy rain and isolated flooding could also occur as a result of initial intense rainfall rates and slow forward moving storm motions. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 4, 6:40 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
640 PM CST Mon Nov 4 2024
TXZ189-190-050130-
Blanco TX-Kendall TX-
640 PM CST Mon Nov 4 2024
...A strong thunderstorm will impact portions of southwestern Blanco
and northeastern Kendall Counties through 730 PM CST...
At 640 PM CST, Doppler radar was tracking a strong thunderstorm over
Kendalia, or 10 miles southwest of Blanco, moving north at 25 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Blanco, Rocky Creek, Flugrath, Kendalia, Hye, Twin Sisters, and LBJ
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3023 9831 2992 9843 2990 9846 2993 9865
3014 9863 3014 9859 3029 9859
TIME...MOT...LOC 0040Z 191DEG 23KT 2999 9853
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
RUNYENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 6:40 PM CST | Special Weather Statement | EWX | Blanco | 50 min |
| Nov 4, 7:15 PM CST | Severe Thunderstorm Warning | EWX | Blanco, Kendall | 33 min |
| Nov 4, 7:26 PM CST | Special Weather Statement | EWX | Medina | 34 min |
| Nov 4, 7:34 PM CST | Special Weather Statement | EWX | Kendall | 26 min |
| Nov 4, 7:49 PM CST | Areal Flood Advisory | EWX | Blanco, Burnet, Comal, Gillespie, Hays, Kendall and 2 more | 4 hr |
| Nov 4, 8:07 PM CST | Special Weather Statement | EWX | Blanco | 38 min |
| Nov 4, 8:12 PM CST | Areal Flood Advisory | EWX | Bandera, Bexar, Medina | 3 hr |
| Nov 4, 8:27 PM CST | Flash Flood Warning | EWX | Blanco, Kendall | 4 hr |
| Nov 4, 8:33 PM CST | Special Weather Statement | EWX | Kendall | 27 min |
| Nov 4, 8:48 PM CST | Flash Flood Warning | EWX | Bandera, Bexar, Kendall, Medina | 4 hr |
| Nov 4, 9:21 PM CST | Flash Flood Warning | EWX | Bexar, Comal, Medina | 3 hr |
| Nov 4, 9:25 PM CST | Severe Thunderstorm Warning | EWX | Bexar, Medina | 26 min |
| Nov 4, 9:40 PM CST | Areal Flood Advisory | EWX | Hays, Travis | 2 hr |
| Nov 4, 10:00 PM CST | Special Weather Statement | EWX | Medina | 45 min |
| Nov 4, 10:03 PM CST | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe | 3 hr |
| Nov 4, 10:44 PM CST | Special Weather Statement | EWX | Medina | 46 min |
| Nov 4, 10:51 PM CST | Special Weather Statement | EWX | Frio | 39 min |
| Nov 4, 11:26 PM CST | Special Weather Statement | EWX | Frio | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.